MAUDE Adverse Event Report: ARGON MEDICAL DEVICES, INC. ARTERIAL CATHETER MINI-KIT 20GA X 6"; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

ARGON MEDICAL DEVICES, INC. ARTERIAL CATHETER MINI-KIT 20GA X 6"; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 498101
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Following cardiac surgery, a patient presented to the icu with the named product placed in her left radial artery, which had been instilled 4 hours earlier.Lab personnel accessed the line to draw post op labs, then noted to the room nurse that there was some bleeding from the line dressing.The room nurse investigated and attempted to manipulate the line to stop further bleeding.When this did not work, the nurse attempted to remove the dressing to visualize the issue.When the dressing was removed, the hub of the arterial line came away from the insertion site, but the catheter remained in the patient's radial artery.The icu providers were immediately notified of the issue.The catheter was not visible, but it could be palpated under the skin and visualized with ultrasound.The patient had to have an additional procedure with hand surgery to remove the catheter.We do still have the device.

Brand Name
ARTERIAL CATHETER MINI-KIT 20GA X 6"
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
ARGON MEDICAL DEVICES, INC.
1445 flat creek rd
athens TX 75751
MDR Report Key16277023
Report Number16277023
Device Sequence Number6474926
Product Code GDY
UDI-Device Identifier00886333215546
UDI-Public00886333215546
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2023
Report Date (Section F) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498101
Device Catalogue Number498101
Device Lot Number11448906
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/01/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/01/2023
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Date Report Sent to FDA01/23/2023